MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been discarded and the lot number is unknown.Therefore a review of the device history record cannot be performed.The investigation is ongoing.
 
Event or Problem Description
The user facility in the united kingdom reports that an unknown particle went into patient''s eye during surgery.The surgeon used the vacuum from the phaco handpiece to remove the particle.They set up new tubing and they were able to finish the case successfully.No patient impact.No medical intervention.
 
Additional Manufacturer Narrative
We are unable to investigate further for root cause.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Additional Manufacturer Narrative
One blue irrigation sleeve was returned in a small plastic vial and the rest of the pack components and the original packaging were not returned.The part number and lot number could not be verified or determined.The sleeve was dirty with particulates and dried solutions all over.Microscopic examination found the tip is inverted or turned down inside.There were white colored particles visible in the folds of the tip.When attempting to remove the particles, most broke apart into very tiny, powder, or dust-like particles.One particle was retrieved from the tip.The particle is hard to the touch.It is 439 microns long by 202 microns wide.Due to evidence of use, the source and origin of the white particle cannot be determined.The investigation is complete.
 
Additional Manufacturer Narrative
Udi related data quality updates only.The udi-di is being provided.Although requested, the lot number was not provided, therefore the udi-pi is not available.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key18356008
Report Number0001920664-2023-70139
Device Sequence Number20568950
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/16/2024
02/20/2024
10/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown